MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366444
Medical Device Problem Codes Leak/Splash (1354); Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for collapsed tubes with the incident lot was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Note that there are potentially varying degrees of tube collapse, based on the temperature and duration of time at elevated temperature.Mildly collapsed tubes will retain vacuum and only show minimal deformation.Mildly collapsed tubes will draw appropriately, but may not be able to be processed on laboratory instruments (e.G.May be slightly bowed and no longer fit in a rack).As long as the vacuum is retained and the tube fills appropriately, the tube will function properly.Fully collapsed tubes appear flattened, twisted, and visibly deformed.Fully collapsed tubes retain little or no vacuum and therefore cannot be drawn to an appreciable volume.These tubes are easily identified before use by the healthcare worker, so there is no potential impact to the patient.Investigation conclusion: based on evaluation of the customer photos, the customer¿s indicated failure mode for collapsed tubes with the incident lot was observed.This complaint investigation was conducted under the premise of a previously investigated issue specific for collapsed tubes, where it was determined that the results and conclusions established in the previous investigations pointed to the same indicated failure mode and root causes observed in the current complaint investigation.Additionally, the conclusion drawn from the current complaint investigation did not yield new information regarding the indicated failure mode.Complaint data for this failure mode is monitored and trended on a routine basis.Root cause description: this complaint investigation was conducted under the premise of a previously investigated issue specific for collapsed tubes, where it was determined that the results and conclusions established in the previous investigations pointed to the same indicated failure mode and root causes observed in the current complaint investigation.Additionally, the conclusion drawn from the current complaint investigation did not yield new information regarding the indicated failure mode.Complaint data for this failure mode is monitored and trended on a routine basis.
 
Event or Problem Description
It was reported that a dented tube was found during use with a bd vacutainer® sst¿ ii advance plus blood collection tube.The following information was provided by the initial reporter, "dented sstii advance tube.The tube arrived in the lab.A new tube was drawn.Only one tube affected.".

Brand Name
BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key8804227
Report Number9617032-2019-00829
Device Sequence Number2693437
Product Code JKA
UDI-Device Identifier50382903664448
UDI-Public50382903664448
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2020
Device Catalogue Number366444
Device Lot Number9025716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;